Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 1, 2009, 2:28 PM MDT for Blaine County, Idaho. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 2:28 PM MDT (20:28 UTC)
- Expired
- Jun 1, 2009, 8:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 142 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:45 PM MDT | FLASH FLOOD | Ketchum, ID | MULTIPLE MUDSLIDES REPORTED TODAY WITHIN CASTLE ROCK BURN AREA OF 2007. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 197 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 012028 FFWPIH IDC013-020230- /O.NEW.KPIH.FF.W.0001.090601T2028Z-090602T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO 228 PM MDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO... * UNTIL 830 PM MDT * AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... THE WARM SPRINGS AREA NEAR KETCHUM... PRECAUTIONARY/PREPAREDNESS ACTIONS... AT 225 PM...LOCAL EMERGENCY MANAGEMENT REPORTED LANDSLIDES IN THE CASTLE ROCK BURN AREA NEAR KETCHUM. SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL OCCUR IN THIS AREA THROUGH 830 PM. ADDITIONAL SLIDES ARE LIKELY. RESIDENTS NEAR THIS AREA SHOULD MONITOR CONDITIONS CLOSELY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO. && LAT...LON 4371 11460 4379 11439 4359 11436 4356 11453 $$ VALLE
1 follow-up statement
000 WGUS75 KPIH 020227 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 827 PM MDT MON JUN 1 2009 IDC013-020236- /O.EXP.KPIH.FF.W.0001.000000T0000Z-090602T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE ID- 827 PM MDT MON JUN 1 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR NORTHWESTERN BLAINE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE THREAT OF HEAVY PRECIPITATION HAS ENDED ACROSS THE CASTLE ROCK BURN AREA NEAR KETCHUM. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 830 PM MDT. LIGHT SHOWERS REMAIN IN THE VICINITY AND THE GROUND IS ALREADY SATURATED SO THERE IS A POSSIBILITY THAT SOME ADDITIONAL MINOR FLOODING MAY OCCUR. RESIDENTS ARE URGED TO CONTINUE TO MONITOR THE SITUATION CLOSELY. LAT...LON 4371 11460 4379 11439 4359 11436 4356 11453 $$ DMH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:03 PM MDT, 25 minutes earlier.
Area forecast discussion, Jun 1, 2:03 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 203 PM MDT MON JUN 1 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY. A STRONG SLOW MOVING LOW PRESSURE SYSTEM OFF OF THE COAST OF CALIFORNIA CONTINUES TO SUPPLY SOUTHEAST IDAHO WITH PLENTY OF MOISTURE. THIS MOISTURE IS INTERACTING WITH AFTERNOON HEATING TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION. IN ADDITION...MINOR PIECES OF ENERGY ARE BEING EJECTED FROM THE LOW. ONE SUCH PIECE IS EXPECTED TO MOVE INTO THE AREA TONIGHT. THIS ENERGY MAY KEEP CONVECTION GOING OVER PORTIONS OF THE REGION THROUGH THE NIGHT. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE SHORT TERM PERIODS. THESE THUNDERSTORMS DUE CONTAIN A HEALTHY AMOUNT OF RAINFALL. IF THEY LINER OVER AN AREA FOR ANY AMOUNT OF TIME...FLASH FLOODING COULD BE A POSSIBILITY. GUSTY WINDS MAY BE POSSIBLE IN SOME OF THE STRONGER THUNDERSTORM CELLS AS WELL. .LONG TERM...THURSDAY THROUGH MONDAY. ECMWF/GFS CONTINUE TO INDICATE LARGE CUT OFF LOW PRESSURE SYSTEM OFF THE CALIF COAST WILL MOVE INLAND ON FRI AS BLOCKING PATTERN BREAKS DOWN. THIS SYSTEM TRANSITIONS TO AN OPEN TROUGH AND MOVES THROUGH THE INTERMOUNTAIN REGION SAT AS YET ANOTHER SHORTWAVE IN THE NORTHERN BRANCH DIVES SOUTHWARD ON SUNDAY. MOISTURE WILL CONTINUE TO PUMP INTO AREA FROM THE SOUTH AND SMALL DISTURBANCES WILL MOVE THRU LONG WAVE PATTERN PRODUCING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. DSH && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE FOR NEXT SEVERAL DAYS. CIGS/VIS EXPECTED TO REMAIN PREDOMINANTLY VFR HOWEVER SOME SHOWERS WILL PRODUCE HEAVY RAIN AND PERIODS OF MFVR CIGS AND IFR VIS. SURFACE WINDS WILL REMAIN LIGHT WITH WINDS OF 15 TO 25 MPH NEAR SHOWERS AND THUNDERSTORMS POSSIBLE. DSH && .FIRE WEATHER...MONSOON MOISTURE WILL CONTINUE TO FLOW INTO THE NORTHERN ROCKIES BENEATH AN UPPER LEVEL RIDGE WITH SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. MONSOON MOISTURE AT ALL LEVELS WILL RESULT IN WET THUNDERSTORMS...ALONG WITH HIGHER THAN NORMAL HUMIDITY LEVELS. THESE CONDITIONS ARE EXPECTED THROUGH THE END OF THE WEEK. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 1, 4:00 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT MON JUN 1 2009 IDZ017>025-031-032-021300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON WILL DEVELOP LOCALIZED VERY HEAVY RAINFALL. THERE IS A POTENTIAL FOR MINOR FLOODING IN URBAN AREAS AND A REMOTE CHANCE OF FLASH FLOODING...ESPECIALLY IN STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON. THE THUNDERSTORM THREAT DECREASES AFTER THAT POINT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:23 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 37 min |
| Jun 1, 2:37 PM MDT | Special Weather Statement | PIH | Power | 23 min |
| Jun 1, 4:53 PM MDT | Special Weather Statement | PIH | Power | 37 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.